Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/27541
Title: Ordinal decomposability and fuzzy connectives
Authors: Lee, JWT
Keywords: Fuzzy connectives
Ordinal conjoint
Ordinal decomposability
Issue Date: 2003
Publisher: Elsevier Science Bv
Source: Fuzzy sets and systems, 2003, v. 136, no. 2, p. 237-249 How to cite?
Journal: Fuzzy Sets and Systems 
Abstract: The benefit of computing with linguistic terms is now generally accepted. Fuzzy set theory provides us the conceptual tool for the interpretation and evaluation of linguistic concepts and expressions. It constitutes a quantification of the compatibility degree of objects with the associated linguistic concept through a membership function. When we make computation using fuzzy membership values such as in the evaluation of fuzzy rules confidence, the implicit assumptions are that the membership values have quantitative semantics (the extensive scale assumption) and that the numeric values are commensurate among the different fuzzy sets generated by the different concepts involved (the common scale assumption). In most situations these assumptions are difficult to justify and may lead to various anomalies. The membership values are more suitably interpreted only as ordinal scales where the numeric representations reflect compatibility orderings. In this paper, we examine the concept of fuzzy intersection and union from the perspective of decomposability and ordinal conjoint structure in measurement theory. We determine conditions under which a weak order, induced by a fuzzy set or otherwise, can be decomposed into other weak orders. We show particular cases of ordinal decomposability which correspond naturally to our concept of fuzzy intersection and union. This perspective of fuzzy connectives help us resolve some of the difficulties related to the above assumptions.
URI: http://hdl.handle.net/10397/27541
ISSN: 0165-0114
DOI: 10.1016/S0165-0114(02)00270-1
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

5
Last Week
0
Last month
0
Citations as of Aug 14, 2017

WEB OF SCIENCETM
Citations

3
Last Week
0
Last month
0
Citations as of Aug 13, 2017

Page view(s)

29
Last Week
4
Last month
Checked on Aug 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.